MAUDE Adverse Event Report: TRIMED DRILL 1.6, 95MM CANNULATED

TRIMED DRILL 1.6, 95MM CANNULATED
Model Number DRILL-1.6/095C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Sales rep reported on (b)(6) 2023 that when the surgeon was drilling into the patient's bone, the tip of drill-1.6/095c started to split.It was reported that the surgeon made it into just a small portion of the bone before noticing something did not seem right.It was also stated that the patient had good bone quality and the proper technique was being followed.The incident caused a 45-minute delay in surgery as the surgeon attempted to remove the drill bits, however they were imbedded in the scaphoid and they could not find them.The rep reported there are 4 pieces of the drill left in the patient which could lead to complications in the future if any of the pieces are outside of the scaphoid which could damage the surrounding soft tissue.X-rays and a picture were provided however the remainder of the drill was discarded.

Brand Name
DRILL 1.6, 95MM CANNULATED
Common Device Name
DRILL 1.6, 95MM CANNULATED
Manufacturer (Section D)
TRIMED
27533 avenue hopkins
santa clarita CA 91355
Manufacturer (Section G)
TRIMED
27533 avenue hopkins
santa clarita CA 91355
Manufacturer Contact
megan rissler
27533 avenue hopkins
santa clarita, CA 91355
6612557406
MDR Report Key17427172
Report Number2031009-2023-00005
Device Sequence Number5955205
Product Code HTW
UDI-Device Identifier00842188109607
UDI-Public00842188109607
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL-1.6/095C
Device Catalogue NumberDRILL-1.6/095C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient SexMale